MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SONOSURG SCISSORS 5 MM O.D., NON HF SERIES; ULTRASONIC SURGICAL DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. SONOSURG SCISSORS 5 MM O.D., NON HF SERIES; ULTRASONIC SURGICAL DEVICE
Model Number T3075
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported the probe of the sonosurg scissors is defective.During intermediate cleaning, the probe broke off outside of the patient (abdominal cavity).The device was replaced with same similar device and the intended procedure was completed without any injury or harm to the patient.There is no user injury associated on this reported event.
 
Additional Manufacturer Narrative
The subject device was returned to the service center for evaluation; however, the device evaluation is still pending.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to correct information provided on the initial report.The following sections were corrected: g2.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the legal manufacturer's investigation, the probe was found to be broken off at 16.5mm from its tip.No scratches were observed around the broken surface of the probe.The surface of the broken portion was confirmed.There was a black discoloration on the broken surface of the probe.The cracks were spreading out from the black discoloration area.A likely factor of the event might be the following: 1.Only the distal end of the probe was pushed forcefully against the tissue while the output was activating, or the output was activating while twisting the scissors with grasping the tissue.This caused the probe to have cracks.2.An attempt was made to activate the output in state of description above.However, the output could not be activated.3.A force was applied to the distal the probe, causing the probe to break at the cracks.The instruction manual identifies the following related verbiage: ¿do not activate ultrasonic output while grasping hard tissue such as bone or highly calcified tissue, or hard objects such a metal clips or other instruments (e.G., metal clips, uterine manipulators, or other instruments).Activate the probe only when tissue has been grasped.Do not apply the probe to the tissue with strong force, twist the probe while grasping tissue, or pull the probe up grasping tissue.Otherwise, the probe may become too hot and break before the generator gives a warning lamp/sound.Activate the probe only when tissue has been grasped.Do not apply the probe to the tissue with strong force, twist the probe while grasping tissue, or pull the probe up grasping tissue.Otherwise, the probe may be damaged by interference with the internal parts or load increases, which could result in the tip breaking and dropping it inside the body cavity.¿.Olympus will continue to monitor field performance for this device.

Brand Name
SONOSURG SCISSORS 5 MM O.D., NON HF SERIES
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12853438
Report Number8010047-2021-14890
Device Sequence Number4982671
Product Code LFL
UDI-Device Identifier04953170208522
UDI-Public04953170208522
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT3075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown